Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 11, NWS Medford, OR

July 17, 2017Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Jul 17, 2017, 2:26 PM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Jul 18, 2017, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2017, 2:26 PM PDT (21:26 UTC)
In effect from
Jul 18, 2017, 2:00 PM PDT
Expired
Jul 18, 2017, 9:00 PM PDT
In force
7 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2017-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2017-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1796 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS86 KMFR 172126
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
226 PM PDT Mon Jul 17 2017

CAZ285-181200-
/O.UPG.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
/O.NEW.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
/O.NEW.KMFR.FW.A.0006.170719T2100Z-170720T0400Z/
/O.CON.KMFR.FW.W.0010.000000T0000Z-170718T0300Z/
Modoc County Except for the Surprise Valley-
226 PM PDT Mon Jul 17 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
   FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285... 

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY FOR
   GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH 
   WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONE 
   285...

The Red Flag Warning for gusty winds and low humidity remains in
effect through 8 PM PDT this evening. In addition, the National 
Weather Service in Medford also upgraded the Fire Weather Watch 
for Tuesday to a Red Flag Warning, which is in effect from 2 PM to
9 PM PDT Tuesday.

A new Fire Weather Watch for gusty winds and low humidity has 
also been issued. This Fire Weather Watch is in effect from 
Wednesday afternoon through Wednesday evening. 

* Affected area: In Northern CA...most of Fire Weather Zone 285
  except the northwest part of the fire weather zone near Tule
  Lake.

* Counties affected: In Northern CA...Modoc.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather conditions 
  are either occurring now, or will occur shortly.

* A Fire Weather Watch means that critical fire weather 
  conditions are forecast to occur. Listen for later forecasts 
  and possible upgrade to Red Flag Warnings.

* One less spark, one less wildfire.

&&

$$

CAZ284-181200-
/O.UPG.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
/O.NEW.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
/O.CON.KMFR.FW.W.0010.000000T0000Z-170718T0300Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
226 PM PDT Mon Jul 17 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING 
   FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST PART OF FIRE 
   WEATHER ZONE 284...

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY FOR 
   GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST PART OF FIRE 
   WEATHER ZONE 284...

The Red Flag Warning for gusty winds and low humidity remains in
effect through 8 PM PDT this evening. In addition, the National 
Weather Service in Medford has also upgraded the Fire Weather 
Watch for Tuesday to a Red Flag Warning, which is in effect from 2
PM to 9 PM PDT Tuesday. The Fire Weather Watch is no longer in 
effect. 

* Affected area: In Northern CA...southeast part of Fire Weather 
  Zone 284 in the Shasta-Trinity National Forest.

* Counties affected: In Northern CA...SE part of Siskiyou.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather conditions 
  are either occurring now, or will occur shortly.

* One less spark, one less wildfire.

&&

$$

ORZ624-181200-
/O.UPG.KMFR.FW.A.0005.170718T2100Z-170719T0400Z/
/O.NEW.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
226 PM PDT Mon Jul 17 2017

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT TUESDAY 
   FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
   624...

The National Weather Service in Medford has upgraded the Fire
Weather Watch to a Red Flag Warning for gusty winds and low
humidity, which is in effect from 2 PM to 9 PM PDT Tuesday. The 
Fire Weather Watch is no longer in effect. 

* Affected area: In South Central OR...most of the Fremont-Winema
  National Forest east of Highway 97 and part of the Fremont-
  Winema National Forest west of Highway 97 in southwestern
  Klamath County...in Fire Weather Zone 624. This includes the
  cities of Klamath Falls and Lakeview.
  
* Counties affected: In South Central OR...Klamath...forested
  area in western Lake. 

* Wind...Southwest winds 15 mph with gusts to 25 mph.

* Humidity...9-15 percent.

* A Red Flag Warning means that critical fire weather conditions 
  are either occurring now, or will shortly. A combination of 
  strong winds, low relative humidity and warm temperatures will 
  create extreme fire growth potential.

* One less spark, one less wildfire.*

&&

$$


Visit us at www.weather.gov/medford
4 follow-up statements
841 
WWUS86 KMFR 180300
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
800 PM PDT Mon Jul 17 2017



CAZ285-181500-
/O.EXP.KMFR.FW.W.0010.000000T0000Z-170718T0300Z/
/O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
/O.CON.KMFR.FW.A.0006.170719T2100Z-170720T0400Z/
Modoc County Except for the Surprise Valley-
800 PM PDT Mon Jul 17 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON 
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 285...

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING 
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285...


* Affected area: In Northern CA...most of Fire Weather Zone 285 
  except the northwest part of the fire weather zone near Tule 
  Lake.

* Counties affected: In Northern CA...Modoc.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather 
  conditions are either occurring now, or will occur shortly. 

* A Fire Weather Watch means that critical fire weather 
  conditions are forecast to occur. Listen for later forecasts 
  and possible upgrade to Red Flag Warnings.

* One less spark, one less wildfire.

&&

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create 
extreme fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

CAZ284-181500-
/O.EXP.KMFR.FW.W.0010.000000T0000Z-170718T0300Z/
/O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
800 PM PDT Mon Jul 17 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285...

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 284...


* Affected area: In Northern CA...southeast part of Fire 
  Weather Zone 284 in the Shasta-Trinity National Forest. 

* Counties affected: In Northern CA...SE part of Siskiyou.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather 
  conditions are either occurring now, or will occur shortly. 

* One less spark, one less wildfire.

&&

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create 
extreme fire growth potential.

&&

$$

ORZ624-181500-
/O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
800 PM PDT Mon Jul 17 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 624...

* Affected area: In South Central OR...most of the 
  Fremont-Winema National Forest east of Highway 97 and part of 
  the Fremont- Winema National Forest west of Highway 97 in 
  southwestern Klamath County...in Fire Weather Zone 624. This 
  includes the cities of Klamath Falls and Lakeview.

* Counties affected: In South Central OR...Klamath...forested 
  area in western Lake.

* Wind...Southwest winds 15 mph with gusts to 25 mph.

* Humidity...9-15 percent.

* A Red Flag Warning means that critical fire weather 
  conditions are either occurring now, or will shortly. A 
  combination of strong winds, low relative humidity and warm 
  temperatures will create extreme fire growth potential.

* One less spark, one less wildfire.

&&

Precautionary/preparedness actions...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create 
extreme fire growth potential.

&&

$$


Visit us at www.weather.gov/medford
204 
WWUS86 KMFR 181250
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
550 AM PDT Tue Jul 18 2017

CAZ285-190000-
/O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
/O.CON.KMFR.FW.A.0006.170719T2100Z-170720T0400Z/
Modoc County Except for the Surprise Valley-
550 AM PDT Tue Jul 18 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 285...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 285...

* Affected area: In Northern CA...most of Fire Weather Zone 285
  except the northwest part of the fire weather zone near Tule
  Lake. 

* Counties affected: In Northern CA...Modoc.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

* A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
upgrade to Red Flag Warnings.

* One less spark, one less wildfire.

* View the hazard area in detail at
  http://weather.gov/medford/hazard

$$

ORZ624-190000-
/O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
550 AM PDT Tue Jul 18 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 624...

* Affected area: In South Central OR...most of the 
  Fremont-Winema National Forest east of Highway 97 and part of 
  the Fremont- Winema National Forest west of Highway 97 in 
  southwestern Klamath County...in Fire Weather Zone 624. This 
  includes the cities of Klamath Falls and Lakeview.

* Counties affected: 
  In South Central OR...Klamath...forested area in western Lake.

* Wind...Southwest winds 15 mph with gusts to 25 mph.

* Humidity...9-15 percent.

* A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will create
extreme fire growth potential.

* One less spark, one less wildfire.

* View the hazard area in detail at
  http://weather.gov/medford/hazard

$$

CAZ284-190000-
/O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
550 AM PDT Tue Jul 18 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 285...

* Affected area: In Northern CA...southeast part of Fire 
  Weather Zone 284 in the Shasta-Trinity National Forest. 

* Counties affected: In Northern CA...southeast part of Siskiyou.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

* One less spark, one less wildfire.

* View the hazard area in detail at
  http://weather.gov/medford/hazard

$$


Visit us at www.weather.gov/Medford
247 
WWUS86 KMFR 182034
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
134 PM PDT Tue Jul 18 2017

CAZ285-190845-
/O.UPG.KMFR.FW.A.0006.170719T2100Z-170720T0400Z/
/O.NEW.KMFR.FW.W.0012.170719T2100Z-170720T0400Z/
/O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
Modoc County Except for the Surprise Valley-
134 PM PDT Tue Jul 18 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285...

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285...

The National Weather Service in Medford has issued a Red Flag
Warning, which is in effect from 2 PM to 9 PM PDT Wednesday. The
Fire Weather Watch is no longer in effect. 

* Affected area: In Northern CA...most of Fire Weather Zone 285 
  except the northwest part of the fire weather zone near Tule 
  Lake.

* Counties affected: In Northern CA...Modoc.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather conditions
  are either occurring now, or will occur shortly.

* One less spark, one less wildfire.

&&

$$

ORZ624-190400-
/O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
134 PM PDT Tue Jul 18 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
624... 

* Affected area: In South Central OR...most of the Fremont- Winema
  National Forest east of Highway 97 and part of the Fremont-Winema
  National Forest west of Highway 97 in southwestern Klamath 
  County...in Fire Weather Zone 624. This includes the cities of 
  Klamath Falls and Lakeview.

* Counties affected: In South Central OR...Klamath...forested 
  area in western Lake.

* Wind...Southwest winds 15 mph with gusts to 25 mph.

* Humidity...9-15 percent.

* A Red Flag Warning means that critical fire weather conditions
  are either occurring now, or will shortly. A combination of
  strong winds, low relative humidity and warm temperatures will
  create extreme fire growth potential.

* One less spark, one less wildfire.

* View the hazard area in detail at 
  http://weather.gov/medford/hazard

$$

CAZ284-190400-
/O.CON.KMFR.FW.W.0011.170718T2100Z-170719T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
134 PM PDT Tue Jul 18 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
284... 

* Affected area: In Northern CA...southeast part of Fire 
  Weather Zone 284 in the Shasta-Trinity National Forest.

* Counties affected: In Northern CA...southeast part of 
  Siskiyou.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather conditions
  are either occurring now, or will occur shortly.

* One less spark, one less wildfire.

* View the hazard area in detail at 
  http://weather.gov/medford/hazard

$$


Visit us at www.weather.gov/medford
713 
WWUS86 KMFR 190400
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
900 PM PDT Tue Jul 18 2017

CAZ285-191600-
/O.EXP.KMFR.FW.W.0011.000000T0000Z-170719T0400Z/
/O.CON.KMFR.FW.W.0012.170719T2100Z-170720T0400Z/
Modoc County Except for the Surprise Valley-
900 PM PDT Tue Jul 18 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
   WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
   ZONE 285...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR 
   GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 285...

* Affected area: 
  In Northern CA...most of Fire Weather Zone 285 except the
  northwest part near Tulelake.

* Counties affected: 
  In Northern CA...Modoc.

* Wind...Southwest to west 10 to 15 mph with gusts up to 25 mph.

* Humidity...8-15 percent.

* A Red Flag Warning means that critical fire weather conditions
  are either occurring now, or will occur shortly.

* One less spark, one less wildfire.

* View the hazard area in detail at
  http://weather.gov/medford/hazard

&&

$$

ORZ624-190500-
/O.EXP.KMFR.FW.W.0011.000000T0000Z-170719T0400Z/
Klamath Basin and the Fremont-Winema National Forest-
900 PM PDT Tue Jul 18 2017

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY
   WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 624...

Winds are diminishing and relative humidities are increasing.

$$

CAZ284-190500-
/O.EXP.KMFR.FW.W.0011.000000T0000Z-170719T0400Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
900 PM PDT Tue Jul 18 2017

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY
   WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 284...

Winds are diminishing and relative humidities are increasing.

$$

Visit us at www.weather.gov/Medford

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 17, 9:14 AM PDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jul 17, 9:14 AM PDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Medford OR
914 AM PDT Mon Jul 17 2017

.DISCUSSION...No update is necessary this morning. We can expect
dry weather today with sunshine and temperatures near normal.
Low clouds/fog along the coast should dissipate by late morning
most areas.

We'll be evaluating the slight potential for a thunderstorm to
develop near the Cascades around Crater Lake, then northeastward
across northern Klamath/northwest Lake Counties Tuesday afternoon.
Models are marginal here and confidence isn't all that high that
we'll see anything at all, but there should be some buildups there
at the very least.

Other than that, dry weather will prevail for the balance of the
week inland with variability in the depth and extent of the
marine layer. There is a slight possibility of some light
rain/drizzle at times from the marine layer along the coast,
especially Wednesday night into Thursday. Each of the next several
afternoons/evenings will feature gusty winds and low relative
humidity, especially over the East Side and in NE California. This
will present fire spread concerns, so please see the fire weather
discussion below for the details on Red Flag Warnings/Fire
Weather Watches. -Spilde

&&

.AVIATION...17/12Z TAF CYCLE...Along the coast and over the
coastal waters...Areas of MVFR/IFR cigs in marine stratus from Cape
Blanco north...in the Coquille Valley...and near Brookings will
clear to VFR by late this morning...then more widespread MVFR/IFR
cigs will return to the area this evening and persist into Tuesday
morning. Gusty north winds will be a concern along the coast with
KOTH gusting to 25-30kt again Monday afternoon and into the early
evening. Over the remainder of the area...VFR conditions will
persist into Tuesday morning.

&&

.MARINE...Updated 200 AM PDT Monday 17 July 2017...High pressure
offshore and a thermal trough near the coast will persist through
the week. North gales and very steep seas south of Cape Ferrelo will
continue through Monday evening. Small craft advisory conditions
will continue over the rest of the waters south of Cape Blanco and
over the outer waters south of Bandon during this time frame. Winds
and seas will gradually subside Monday night into Wednesday... then
remain relatively low for this time of the year through Friday.

&&

.FIRE WEATHER...Updated 200 AM Monday 17 July 2017...Gusty winds
and low humidities will continue to be a concern with conditions
most severe in Modoc County of northern California. A Red Flag
Warning remains in effect for zone 285 for Monday afternoon and
evening. Winds could be even stronger on Tuesday and a Fire Weather
Watch remains in effect for Tuesday afternoon and evening for fire
zone 285 as well as 624.

Models indicates an onshore push around Wednesday after a
disturbance moves through. This could lead to breezy conditions for
areas west of the Cascades although humidities should stay above
critical values.

In spite of the disturbance, there does not appear to be enough
moisture to generate thunderstorms and the most plausible scenario
is widespread cumulus buildups but not with enough vertical depth to
grow into thunderstorm clouds. However this could also lead to
unstable atmospheric conditions. Increasing mid level moisture could
keep the High Level Haines Index from rising above 4, except for
parts of Lake County and most of Modoc County.

&&

.PREV DISCUSSION... /Issued 331 AM PDT Mon Jul 17 2017/

DISCUSSION...
A southwest to northeast oriented jet stream of about 60 knots lies
over the forecast area this morning at 30,000 feet MSL. This jet
stream is associated with a broad trough of low pressure that
extends from just north of Hawaii into western Canada. Meanwhile,
at the surface, high pressure extends from the Eastern Pacific
Ocean into the Pacific Northwest. This is generating a thermal
trough of low pressure along the coast south of Cape Blanco,
leading to gusty winds in the coastal waters south of Cape Blanco.
This general pattern will persist this week, with subtle
variations. This weekend the trough is expected to lift
northward, eventually putting us back in the northwestward edge of
influence of the four corners high, yielding a warm-up.

The marine layer is scant again this morning due to a net offshore
component to the flow along and near the coast. Fog and low clouds
this morning mainly south and west of Brookings and north of Port
Orford will disintegrate early today yielding another breezy to
windy day along the coast with gales in portions of the coastal
waters west of Brookings. Some cumulus build-ups are expected in
portions of Siskiyou County and in northern Klamath and Lake
Counties, but both moisture and instability are expected to be
insufficient for thunderstorm formation. Due to the presence of a
shortwave trough aloft, the greatest build-ups are expected across
northern Lake County, where we have 10% "ghost" precipitation
probabilities. With the presence of a shortwave trough aloft in
southwest flow, it will again be dry and breezy across portions of
the East Side, enough to continue concerns for fire spread
potential.

Another shortwave trough in southwest flow moves into the forecast
area tonight into Tuesday, likely passing through too early and
with not quite enough moisture and instability to generate
thunderstorms. Have upped the "ghost" precipitation probabilities
for this one to 14%, just under mentionable for Tuesday afternoon
and evening across far Northern Klamath and Lake Counties due to a
slight upward trend in key model parameters. If models trend just
a little stronger or later with the shortwave trough and related
dynamics, we might need to add a slight threat of thunder to the
forecast there for Tuesday afternoon and evening. Again, the main
threat from this feature will be the dry conditions and gusty
winds out ahead of it in southeastern sections of the forecast
area, where these conditions will again lead to fire spread
concerns.

Model guidance is in good agreement on bringing a fairly robust
push of marine air/a somewhat shallow cold front onto the West
Side Wednesday into Thursday. Wednesday the marine layer is
expected to hang along the coast and then shove inland overnight
into Thursday. With moisture and cooling extending up to about
700mb south to about the Siskiyous, have introduced a slight
chance of showers along and near the Coos and Douglas County
coasts Wednesday night into Thursday morning, as well as fog in
the higher terrain of some of the interior West Side. Due to the
expected flow direction, clouds are expected to reach into Curry
and Josephine Counties with this marine push. High temperatures
on Thursday are also expected to stay in the mid-upper 80s even
at Medford Airport, right at to very slightly below normal.

That's about all of the excitement expected in our weather for
this week. As we go into the weekend it does appear as if we'll
warm-up slowly, to 5 to 10 degrees above normal for Saturday
through Monday.

Long range guidance, beyond 7 days from today, continues to
indicate the western edge of the southwestern monsoon making a
visit to our forecast area during the last week of the month into
early August. This is now beginning to show up out around day 10
on the operational models. While climatology would support such a
solution, there is reason to view such a solution with at least
some caution. Temperatures for yesterday were 5-10 degrees below
what had been forecast by the best verifying models 8 days ago.
Thus, there's still a good bit of uncertainty that must be
factored into the communication of the forecast for lead times a
week out and beyond. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for ORZ624.

CA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
     evening for CAZ284-285.
     Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for CAZ284-285.

Pacific Coastal Waters...Small Craft Advisory until 11 PM PDT Tuesday
     for PZZ356-376.
     Gale Warning until 11 PM PDT this evening for PZZ356-376.
     Small Craft Advisory until 11 PM PDT this evening for PZZ370.

MAS/BTL/JRS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:26 PM PDTFire Weather WatchMFRModoc23 hr

Nearby

Red Flag Warnings in California, 2017Red Flag Warnings in Oregon, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.